U.S. doctors online nowAsk doctors free
Top answers from doctors based on your search:
Disclaimer

Antibiotics menstrual cycle

A member asked:
Dr. Charles Whiting
Obstetrics and Gynecology 27 years experience
No effect: Metronidazole has no affect on the menstrual cycle. Best wishes!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
A 41-year-old female asked:
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Rarely: Antibiotics should not affect the menstrual cycle length unless you had an infection and the antibiotic resolved the issue.
A 30-year-old female asked:
Dr. Robert Varady
Specializes in Family Medicine
Possible but...: It's possible. I don't mean to worry you, but the antibiotics you took could interfere with the functioning of birth control pills, if you were takin... Read More
A 29-year-old female asked:
Dr. Bharathi Vayuvegula
Pediatrics 27 years experience
H.pylori infection: Treatment for h.Pylori infection with prevpak has no direct effect on menstrual cycles. Howeveracid reflux, stomach aches in symptomatic people can mi... Read More
A 23-year-old female asked:
Dr. Mark Grenitz
Obstetrics and Gynecology 9 years experience
No: Antibiotics should not affect a normal menstrual cycle. Some antibiotics can interfere or interact with the birth control control pill and could affec... Read More
A 41-year-old member asked:
Dr. Nurit Winkler
Fertility Medicine 26 years experience
No: Antibiotics usually don't affect your menstrual cycle but the underlying condition for which you are taking the antibiotics can. Any physical stress a... Read More
A 42-year-old member asked:
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Not usually: Unless you are on a triple iV antibiotic for a very serious infection then ovulation is not affected.
A 45-year-old member asked:
Dr. Bruce Pierce
Obstetrics and Gynecology 29 years experience
Usually not: But having an illness or infection can.
A 27-year-old female asked:
Dr. Parul Krishnamurthy
Obstetrics and Gynecology 34 years experience
Can happen: Occasionally to anyone. Stay calm, await your menses in the next few days. If late by 2 weeks, then contact your doctor. Certainly do a pregnancy test... Read More
A 47-year-old member asked:
Dr. Heidi Fowler
Psychiatry 25 years experience
Would not expect: Antibiotics to delay menses. But whatever infection the woman is being treated for might delay her period.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership